| Model Number |
N/A |
| Medical Device Problem Codes |
Break (1069); Fluid/Blood Leak (1250)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/29/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of redw3744 showed no other similar product complaint(s) from this lot number.
Event or Problem Description
It was reported that this patient was admitted to hospital due to cerebral hemorrhage on (b)(6) 2021.With both upper limbs unable to move, the patient needed mid- and long-term infusion and a (b)(4) catheter was placed.During medical staff shift on (b)(6) 2021, the catheter was found ruptured at the scale of 0.The catheter was thus removed and another (b)(4) catheter was placed.
Event or Problem Description
It was reported that this patient was admitted to hospital due to cerebral hemorrhage on (b)(6) 2021.With both upper limbs unable to move, the patient needed mid- and long-term infusion and a 4134115 catheter was placed.During medical staff shift on (b)(6) 2021, the catheter was found ruptured at the scale of 0.The catheter was thus removed and another 4134115 catheter was placed.
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a damaged catheter was confirmed.The product returned for evaluation was one 4fr s/l per-q-cath catheter.Usage residues were observed throughout the sample.The sample was received in two segments which shared a complete break at the tubing/suture wing joint.The catheter exhibited curved shape memory in the vicinity of the break.Microscopic inspection of the break revealed a dully granular fracture surface.The catheter exhibited an elliptical cross-section at the break site.Tactile inspection of the sample revealed severe tensile weakness in the vicinity of the break.Necking and discoloration were observed in the vicinity of the break.The break features, tensile weakness, necking and discoloration were consistent with catheter material failure due to pulling stress.The location of the damage suggested that catheter securement, access and maintenance techniques may have contributed.H3 other text : evaluation findings are in section h.11.